MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-1.5-2-HELIX
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that when the axium coil was pushed halfway into the aneurysm, it suddenly detached automatically for no reason.The problem did not occur after replacing the coil.It was noted the coil was implanted at the intended location and remained in the patient.No medical or surgical intervention was required, the coil pushwire was not bent or broken, there was no friction during delivery, no detachment attempts had been made, no rotation of the pushwire was performed, a continuous flush was administered during the procedure, and it was unknown if the coil had been repositioned.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the left posterior communicating (pcom) artery with a max diameter of 4 mm and a 3 mm neck diameter.It was noted the patient's blood flow and vessel tortuosity were normal.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received indicated the detached coil was pushed into the aneurysm and positioned to the intended location with the next coil used.An echelon-10 microcatheter (lot #: b110335) was used to deliver the coils.
 
Event or Problem Description
***mdr decision corrected to not reportable.No additional supplemental reports are required unless additional information received indicates a reportable event.
 
Additional Manufacturer Narrative
Product analysis findings: one axium implant coil and an unknown coil were returned for analysis within a shipping box and within sealed biohazard bag.The instant detacher was not returned with the device.No damages or irregularities were found with the introducer sheath.The actuator interface was securely attached to the coupler tube.No evidence of mechanical detachment using an instant detacher was found at this location.The break indicator was found intact.This is indicative that a manual detachment was not performed.No bends or kinks were found with the axium coil pushwire.The coin was found still against the lumen stop.The shield coil was found intact with the implant coil still attached.The implant coil was found damaged with the polypropylene filament intact.No other anomalies were observed.Based on the analysis performed, the customers report of ¿premature detachment¿ was unable to be confirmed as the pushwire was returned with the implant coil still attached.Possible causes for premature detachment are patient vessel t ortuosity, coil not retracted in a one-to-one motion with the implant pusher during repositioning, or user advances the coil against resistance.There was no malfunction of the device or non-conformance to specification identified that led to a premature detachment.There is no indication that the event is related to a potential manufacturing issue.Mdr decision corrected to not reportable.No additional supplemental reports are required unless additional information received indicates a reportable event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11421925
Report Number2029214-2021-00250
Device Sequence Number2979907
Product Code KRD
UDI-Device Identifier00847536029415
UDI-Public00847536029415
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2023
Device Model NumberQC-1.5-2-HELIX
Device Catalogue NumberQC-1.5-2-HELIX
Device Lot NumberB123163
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2021
Supplement Date Received by Manufacturer03/11/2021
05/31/2021
Initial Report FDA Received Date03/05/2021
Supplement Report FDA Received Date03/26/2021
06/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR